Alert archive / California / Gale Watches in 2008
Gale Watch 7, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Sep 7, 2008, 2:21 PM PDT. It took effect at Sep 9, 2008, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 7, 2008, 2:21 PM PDT (21:21 UTC)
- In effect from
- Sep 9, 2008, 6:00 AM PDT
- Expired
- Sep 8, 2008, 1:23 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
057 WHUS76 KEKA 072121 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 221 PM PDT SUN SEP 7 2008 PZZ470-080530- /O.CAN.KEKA.GL.W.0034.000000T0000Z-080907T2200Z/ /O.NEW.KEKA.SI.Y.0056.080907T2121Z-080909T1300Z/ /O.CON.KEKA.SE.W.0029.000000T0000Z-080908T1200Z/ /O.NEW.KEKA.GL.A.0007.080909T1300Z-080910T2200Z/ /O.NEW.KEKA.SE.A.0005.080909T1300Z-080910T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 221 PM PDT SUN SEP 7 2008 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 6 AM PDT TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY... ...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 6 AM PDT TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. IN ADDITION...A HAZARDOUS SEAS WATCH HAS BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. STRONG NORTH WINDS AND STEEP SEAS OVER THE OUTER WATERS WILL MODERATE BRIEFLY THROUGH EARLY TUESDAY AS THE GRADIENT BETWEEN HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOW PRESSURE OVER CALIFORNIA RELAXES. THE GRADIENT WILL TIGHTEN AGAIN EARLY TUESDAY AS THE THERMAL LOW STRENGTHENS..BRINGING THE POSSIBILITY OF GALE FORCE GUSTS AND HAZARDOUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-080530- /O.EXB.KEKA.SW.Y.0056.000000T0000Z-080908T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 221 PM PDT SUN SEP 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ475-080530- /O.EXT.KEKA.SC.Y.0052.000000T0000Z-080909T2000Z/ /O.NEW.KEKA.GL.A.0007.080909T2000Z-080910T1800Z/ /O.NEW.KEKA.SE.A.0005.080909T2000Z-080910T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 221 PM PDT SUN SEP 7 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. A HAZARDOUS SEAS WATCH HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PDT TUESDAY. STRONG NORTH WINDS AND STEEP SEAS OVER THE OUTER WATERS WILL MODERATE BRIEFLY THROUGH EARLY TUESDAY AS THE GRADIENT BETWEEN HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOW PRESSURE OVER CALIFORNIA RELAXES. THE GRADIENT WILL TIGHTEN AGAIN EARLY TUESDAY AS THE THERMAL LOW STRENGTHENS..BRINGING THE POSSIBILITY OF GALE FORCE GUSTS AND HAZARDOUS SEAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-080530- /O.EXT.KEKA.SW.Y.0056.000000T0000Z-080909T0300Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 221 PM PDT SUN SEP 7 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 8 PM PDT MONDAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$
2 follow-up statements
150 WHUS76 KEKA 081019 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 319 AM PDT MON SEP 8 2008 PZZ470-081830- /O.CAN.KEKA.SE.W.0029.000000T0000Z-080908T1200Z/ /O.CAN.KEKA.SI.Y.0056.000000T0000Z-080909T1300Z/ /O.EXB.KEKA.SC.Y.0052.000000T0000Z-080909T1300Z/ /O.CON.KEKA.GL.A.0007.080909T1300Z-080910T2200Z/ /O.CON.KEKA.SE.A.0005.080909T1300Z-080910T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 319 AM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... ...HAZARDOUS SEAS WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-081130- /O.CAN.KEKA.SW.Y.0056.000000T0000Z-080908T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 319 AM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED... $$ PZZ450-081830- /O.EXT.KEKA.SW.Y.0056.000000T0000Z-080910T1200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 319 AM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 5 AM PDT WEDNESDAY... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE LARGE AND OR STEEP ENOUGH TO CREATE POTENTIAL HAZARD TO SMALL CRAFT. && $$ PZZ475-081830- /O.CON.KEKA.SC.Y.0052.000000T0000Z-080909T2000Z/ /O.CON.KEKA.GL.A.0007.080909T2000Z-080910T1800Z/ /O.CON.KEKA.SE.A.0005.080909T2000Z-080910T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 319 AM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... ...HAZARDOUS SEAS WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A HAZARDOUS SEAS WATCH IS ISSUED WHEN THE RISK OF HAZARDOUS SEAS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
725 WHUS76 KEKA 082023 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 123 PM PDT MON SEP 8 2008 PZZ470-090430- /O.CON.KEKA.SC.Y.0052.000000T0000Z-080909T1300Z/ /O.UPG.KEKA.GL.A.0007.080909T1300Z-080910T2200Z/ /O.NEW.KEKA.SE.W.0030.080909T1300Z-080911T0100Z/ /O.NEW.KEKA.GL.W.0035.080909T1300Z-080911T0100Z/ /O.UPG.KEKA.SE.A.0005.080909T1300Z-080910T2200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 123 PM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE AND HAZARDOUS SEAS WARNING...IN EFFECT FROM 6 AM TUESDAY TO 6 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT TUESDAY. STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS ARE POSTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-090430- /O.EXT.KEKA.SC.Y.0052.000000T0000Z-080909T1900Z/ /O.UPG.KEKA.GL.A.0007.080909T2000Z-080910T1800Z/ /O.NEW.KEKA.SE.W.0030.080909T1900Z-080911T0100Z/ /O.NEW.KEKA.GL.W.0035.080909T1900Z-080911T0100Z/ /O.UPG.KEKA.SE.A.0005.080909T2000Z-080910T1800Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 123 PM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PDT TUESDAY... ...GALE WARNING IN EFFECT FROM 12 PM TUESDAY TO 6 PM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 12 PM TUESDAY TO 6 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE AND HAZARDOUS SEAS WARNING...IN EFFECT FROM 12 PM TUESDAY TO 6 PM PDT WEDNESDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PDT TUESDAY. STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS ARE POSTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-090430- /O.NEW.KEKA.SC.Y.0053.080909T1900Z-080910T1900Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 123 PM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 12 PM TUESDAY TO 12 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 12 PM TUESDAY TO 12 PM PDT WEDNESDAY. STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS ARE POSTED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-090430- /O.EXT.KEKA.SW.Y.0056.000000T0000Z-080912T0100Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 123 PM PDT MON SEP 8 2008 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 6 PM PDT THURSDAY... THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT UNTIL 6 PM PDT THURSDAY. STRENGTHENING INTERACTION BETWEEN AN OFFSHORE SURFACE HIGH AND LOW PRESSURE ALONG THE CALIFORNIA COASTLINE...WILL INDUCE GALE FORCE WINDS AND DANGEROUS SEAS ACROSS THE OUTER WATERS TUESDAY AND WEDNESDAY. WAVE ENERGY FROM THESE WINDS WILL ALSO CREATE STEEP SEAS ACROSS THE INNER WATERS...WHERE ADVISORY CONDITIONS ARE POSTED. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 7, 9:40 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Sep 7, 9:40 AM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE EUREKA CA 940 AM PDT SUN SEP 7 2008 .UPDATE...VIS IMAGERY SHOWS STRATUS OFFSHORE AND ALONG THE REDWOOD COAST THIS MORNING. ISSUED QUICK UPDATE TO UPDATE SKY COVER FOR THE REDWOOD COAST TODAY. && .SYNOPSIS...WEAKENING HIGH PRESSURE WILL BRING MORE SEASONABLE TEMPERATURES FOR INTERIOR LOCATIONS ACROSS NORTHWEST CALIFORNIA INTO NEXT WEEK. THE IMMEDIATE COASTAL AREAS WILL SEE THE RETURN OF LOW CLOUDS AND FOG IN THE LATE NIGHTS AND EARLY MORNINGS. && .PREVIOUS DISCUSSION...ISSUED AT 500 AM PDT SUN SEP 7 2008...SHORT TERM...HEIGHTS BEGIN TO LOWER AS AN UPPER LEVEL RIDGE THAT HAS BEEN DOMINATING THE WEATHER ACROSS NORTHWEST CALIFORNIA OVER THE PAST WEEK SLOWLY BEGINS TO FLATTEN. THIS WILL LEAD TO SLIGHTLY COOLER TEMPERATURES ACROSS THE INTERIOR ZONES THIS WEEK. MEANWHILE THE WEAK OFFSHORE FLOW THAT HAS BROUGHT VERY PLEASANT WEATHER TO THE COASTAL ZONES OVER THE PAST SEVERAL DAYS CONTINUES TO WEAKEN. COASTAL STRATUS SHOULD BECOME MORE ENTRENCHED LATER THIS EVENING AND OVERNIGHT. 11-3.9 IMAGERY CLEARLY SHOWS A FIELD OF STRATUS OFF THE COAST THAT IS DESPERATELY TRYING TO MOVE INLAND. FORTUNATELY...THERE APPEARS TO BE JUST ENOUGH OFFSHORE FLOW STILL PRESENT TO KEEP THE STRATUS WEST OF THE COASTLINE FOR AT LEAST ONE MORE DAY. .PREV LONG TERM...WED THROUGH SAT...MODELS CONTINUE TO SHOW A LONG WAVE RIDGE DOMINATING OVER THE EASTERN PACIFIC THROUGH NEXT WEEK. ALL THE MEDIUM RANGE MODELS SHOW GOOD AGREEMENT THROUGH THE WEEK AS A BAGGY UPPER TROUGH/CLOSED LOW DEVELOPS ALONG AND OVER SOUTHERN CALIFORNIA. THIS WILL LIKELY KEEP NORTHWEST CALIFORNIA UNDER A RIDGE AND STABLE WEATHER PATTERN. INLAND AREAS SHOULD CONTINUE TO EXPERIENCE SEASONABLY WARM TEMPERATURES UNDER CLEAR SKIES AND WEAK OFFSHORE FLOW...WHILE COASTAL AREAS WILL MOST LIKELY CONTINUE TO SEE ABUNDANT SUNSHINE WITH TYPICAL NIGHT/MORNING LOW CLOUDS/FOG. DJB && .AVIATION...VFR TO MVFR CONDITIONS ARE BEING REPORTED AT THE TAF SITES AS OF 10Z THIS MORNING. SATELLITE IMAGERY SHOWS AN EXTENSIVE STRATUS BANK LINGERING ABOUT 20 MILES OFF THE COAST IS MOVING VERY LITTLE AND IS FILLING IN ALONG THE HUMBOLDT COUNTY COAST. LOCAL AREAS OF REDUCED CEILINGS AND VISIBILITIES WILL BE POSSIBLE NEAR THE COAST THIS MORNING WITH VFR CONDITIONS PREVAILING THEREAFTER. AS UPPER-LEVEL LOW PRESSURE STRENGTHENS OVER THE WEST COAST...EXPECT A BETTER CHANCE FOR STRATUS TO MAKE IT TO COASTAL TERMINALS TONIGHT. KL && .MARINE...HIGH PRESSURE OVER THE NORTHEAST PACIFIC AND LOW PRESSURE OVER CALIFORNIA WILL MAINTAIN MODERATE TO STRONG NORTH WINDS AND STEEP SEAS OVER THE OUTER WATERS FOR THE NEXT FEW DAYS. STEEP SHORT PERIOD SWELL WILL ALSO PROPAGATE INTO THE INNER WATERS THROUGH WEDNESDAY. EXPECT A BRIEF WEAKENING OF THE WINDS TONIGHT THROUGH MONDAY NIGHT AS UPPER-LEVEL LOW PRESSURE STRENGTHENS OVER THE WEST COAST. AS THE LOW MOVES EAST OF THE REGION TUESDAY...NORTH WINDS WILL RAMP UP AGAIN WITH GALE-FORCE GUSTS AND HAZARDOUS SEAS EXPECTED OVER THE OUTER WATERS AGAIN TUESDAY AND WEDNESDAY. KL && .EKA WATCHES/WARNINGS/ADVISORIES... GALE AND HAZARDOUS SEAS WARNINGS FROM PT ST GEORGE TO CAPE MENDOCINO FROM 10 TO 60 NM OUT. SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS FROM CAPE MENDOCINO TO PT ARENA FROM 10 TO 60 NM OUT. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 2:21 PM PDT | Hazardous Seas Watch | EKA | 23 hr | |
| Sep 7, 2:21 PM PDT | Small Craft Advisory for Winds | EKA | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.